Alert archive / Virginia / Flood Watches in 2013
Flood Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flood watch at Jan 16, 2013, 4:02 PM EST for 17 counties in Virginia; 5 counties in North Carolina. It took effect at Jan 17, 2013, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 4:02 PM EST (21:02 UTC)
- In effect from
- Jan 17, 2013, 1:00 AM EST
- Expired
- Jan 17, 2013, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 22 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 383 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Jan 16, 12:51 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 16, 12:51 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 PM EST WED JAN 16 2013
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL KEEP RAIN IN THE FORECAST
TODAY...BEFORE AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT
THROUGH THE CAROLINAS AND OFF THE COAST THURSDAY NIGHT...WITH THE
POTENTIAL FOR HEAVY WET SNOW WEST OF THE BLUE RIDGE. STRONG HIGH
PRESSURE ARRIVES FRIDAY BEFORE A COLD FRONT WITH MUCH COLDER AIR
ARRIVES LATE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1056 AM EST WEDNESDAY...
ALLOWED FLOOD WATCH TO EXPIRE IN THE WEST. THE HEAVIEST RAIN HAS
ENDED FOR THE REGION. THE THREAT FOR WIDESPREAD FLOODING HAS
ENDED. LOCAL FLOOD PROBLEMS AND ROAD CLOSURES WILL CONTINUE UNTIL
WATER LEVELS HAVE RECEDED. ADJUSTED POPS...TEMPERATURES AND WINDS
FOR THIS MORNING INTO THIS AFTERNOON. USED A BLEND OF THE NAM/GFS
FOR POPS TODAY. ADDED SOME DRIZZLE IN THE EAST. HIGH TEMPERATURES
REMAIN A CHALLENGE DEPENDING ON THINNING OF CLOUD COVER THIS
AFTERNOON. MORE ADJUSTMENTS LATE...
PNS OUT WITH SOME RAINFALL TOTALS.
AS OF 905 AM EST WEDNESDAY...
WITH TEMPERATURES WARMING ABOVE FREEZING...ALLOWED THE WINTER
WEATHER ADVISORY FOR FREEZING RAIN TO END THIS MORNING. MODIFIED
TEMPERATURES AND POPS ACCORDING TO OBS AND TRENDS INTO THIS
AFTERNOON. FLOOD WATCHES AND WINTER STORM WATCHES REMAIN IN
EFFECT. WILL MAKE MORE ADJUSTMENTS AS THE MORNING PROGRESSES.
AS OF 245 AM EST WEDNESDAY..
BAROCLINIC ZONE REMAINS STALLED OUT ACROSS THE REGION EARLY THIS
MORNING WITH A GRADUAL INCREASE IN THE WEDGE EAST OF THE MOUNTAINS
WHERE TEMPS ARE JUST ABOVE FREEZING. HOWEVER THE OVERALL COVERAGE OF
THE STEADY LIGHT TO MODERATE RAINFALL HAS SHIFTED WEST ATTM AS A BIT
STRONGER WAVE HAS RIDDEN UP ON THE WEST SIDE OF THE APPALACHIANS
INTO FAR SW VA THIS MORNING. EXPECT THIS WEAK SURFACE REFLECTION TO
SLOWLY HEAD EAST TODAY WHILE BRINGING A WEAKENING BAND OF RAIN BACK
TO MUCH OF THE WEST THIS MORNING BEFORE DECREASING. THIS COULD
PRODUCE ANOTHER INCH OF RAIN ESPCLY WESTERN/SW ZONES THRU MIDDAY
WITH LESS OUT EAST WHERE THE CAD MAY LINGER FOR MUCH OF THE DAY.
THUS CONTINUING THE FLOOD WATCH ALONG WITH HIGH POPS MOST SPOTS
EARLY ON...THEN TRIMMING FROM WEST TO EAST WITH PERHAPS A BREAK
ALONG THE BLUE RIDGE THIS AFTERNOON AS WINDS TRY TO TURN MORE
WESTERLY. LESS PRECIP ALONG WITH TEMPS JUST ABOVE FREEZING HAS
HELPED LIMIT ICING IN THE ADVISORY AREA BUT EXPECT COULD BE SOME ON
THE BLUE RIDGE DOWN INTO ROANOKE AND FLOYD COUNTIES SOME INCLUDING
SOME MENTION THERE EARLY ON. TEMPS A REAL CHALLENGE PENDING BREAKS
THAT DEVELOP BEHIND THE BOUNDARY TO THE WEST THIS AFTERNOON AND CAN
WARM AIR ERODE THE WEDGE OUT EAST. SINCE THE LATEST NAM HAS TEMPS
STUCK MUCH OF THE DAY EAST...EXPECT WILL SEE A LARGE GRADIENT FROM
PERHAPS SOME 50S WEST AND SW UP TO THE NEW RIVER...THEN MOSTLY 40S
NORTH/EAST WITH ROA POSSIBLY SEEING A LATE DAY SURGE IN TEMPS.
WAVE HEADS OUT TO THE NE BY THIS EVENING WITH MUCH OF THE REGION
SLIDING INTO AN AREA OF ONLY WEAK LIFT UNDER THE RESIDUAL STRETCHED
OUT MOISTURE AXIS IN PLACE. THIS SHOULD ALLOW FOR A BRIEF REDUCTION
IN POPS THRU AROUND MIDNIGHT BEFORE THE UPPER SYSTEM TO THE SW
STARTS TO RAPIDLY APPROACH. INCREASING UPPER DIFFLUENCE IN ADVANCE
OF THIS FEATURE COMBO WITH DEEPENING SURFACE LOW PRESSURE OVER THE
SE STATES WILL AGAIN CAUSE PRECIP TO START HEADING NE WITH MODELS
SHOWING A RETURN OF QPF TO THE SW TIER BY MORNING. HOWEVER BOUNDARY
LAYER LOOKS TO STAY ABOVE FREEZING MOST SPOTS WITH A WARM NOSE ALOFT
KEEPING MUCH OF THIS PRECIP LIQUID FOR THE MOMENT. APPEARS LOCATIONS
FATHER NORTH TOWARD THE GREENBRIER VALLEY COULD SEE SOME LIGHT
FREEZING RAIN...SLEET OR SNOW LATE BUT SHOULD BE LIGHT. OTRW WILL
HAVE POPS ON THE INCREASE BY DAYBREAK WITH SLIGHT POPS ACROSS THE
NORTH/EAST AND CHANCE BLUE RIDGE WITH LIKELYS RETURNING OVER THE SW.
WENT IN BETWEEN THE COLD MET MOS AND WARMER MAV SINCE DONT SEE A LOT
OF CHANGE WITH THE AIRMASS GIVEN THE STUBBORN MOISTURE AXIS AND
CLOUDS IN PLACE.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 442 AM EST TUESDAY...
ALL MODELS INDICATING A SWATH OF RAIN AND POSSIBLY HEAVY SNOW
ACROSS THE CWA THURSDAY AND ENDING THURSDAY NIGHT. THE TREND IN
THE MODELS...WITH THE MORE CONSISTENT GFS/NAM HAS BEEN TO NUDGE
THE STORM TRACK NORTH WITH EACH RUN OVER THE PAST FEW DAYS. THE
BIGGEST ISSUE WILL BE HOW MUCH RAIN AND SNOW AND WHEN THE
TRANSITION OCCURS. FORECAST IS A FINE LINE BETWEEN HEAVY WET SNOW
AND HEAVY RAIN/SNOW MIXTURE...WITH THE LATTER OF COURSE MEANING
MUCH LESS THAN CURRENT FORECAST ACCUMULATIONS. HOWEVER...TAKEN
LITERALLY THE NAM/GFS BETWEEN ABOUT 1P-7P THURSDAY GIVE ABOUT 10
INCHES OF SNOW THROUGH THE NEW RIVER/SOUTHERN SHENANDOAH AND PARTS
OF THE NEW RIVER VALLEY WITH 6HR LIQUID QPF FROM THE GFS/NAM
AROUND 1" ALONG THE NEW RIVER VALLEY FROM 1PM TO 7PM THURSDAY!
WOULD NORMALLY PREFER TO RAMP UP SNOW ACCUMULATIONS MORE
CONSERVATIVELY...BUT GIVEN THE POTENTIAL IMPACT AND THE FACT THAT
THIS STORM IS ONLY A DAY AWAY...TOOK A MORE AGGRESSIVE APPROACH.
ALTHOUGH BOUNDARY LAYER TEMPS ARE MARGINAL...THE RATE AT WHICH THE
SNOW COULD FALL WITH AN ISOTHERMAL LAYER CAN OVERCOME BOTH THE
MARGINAL BOUNDARY LAYER AND WHAT IS A WARM WET GROUND. AN
IMPRESSIVE STRIPE OF NEGATIVE SATURATED EPV LINES UP WELL WITH THE
HEAVIEST QPF FROM THE NAM...INDICATING A NEARLY STATIONARY BAND OF
HEAVY SNOW FROM ABOUT LEXINGTON VA TO MARION VA THURSDAY
AFTERNOON. CONSIDERING THE POTENTIAL IMPACT OF 1-2" PER HOUR
SNOWFALL RATES POTENTIALLY DURING RUSH HOUR...ERRED ON THE SIDE
OF CAUTION AND ISSUED A WINTER STORM WATCH FROM THURSDAY MORNING
AND THURSDAY NIGHT. AGAIN...THE STORM CAN STILL CHANGE...BUT SNOW
COULD FALL AS HEAVY AND AS FAST AS DECEMBER 2009...WHICH WAS A
CRIPPLING EVENT FOR TRAVELERS WHO BECAME STUCK ON LOCAL ROADS. STILL
MUCH CAN CHANGE WITH THIS SYSTEM...IF LOW CONTINUES TO JOG NORTH
THEN THE HEAVIEST SNOW MAY BE PUSHED INTO MOSTLY SE WEST VA.
THEREFORE...WAS PRETTY GENEROUS WITH THE WATCH AREA FOR NOW. WITH
THE LOW MOVING OFF THE COAST...ENOUGH COLD AIR WILL BE DRAGGED
SOUTH TO EVEN CHANGE RAIN TO SNOW ACROSS THE VIRGINIA
PIEDMONT...WITH A FEW INCHES POSSIBLE INTO THE SOUTHSIDE AND
POSSIBLY EVEN THE NC PIEDMONT THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 235 PM EST TUESDAY...
THIS PORTION OF THE FORECAST WILL BE A CONTRAST TO THE DAYS LEADING
UP TO IT. EXPECT A TREND TOWARD DRIER WEATHER AS HIGH PRESSURE
BUILDS INTO THE AREA. THERE WILL BE TWO NORTHERN STREAM SHORTWAVE
TROUGHS THAT WILL PROGRESS THROUGH THE GREAT LAKES TO NEW ENGLAND
AREAS. AS THEY DO...EACH WILL HAVE VARIOUS IMPACT ON OUR REGION.
THIS FIRST IS EXPECTED TO SWEEP THROUGH THE AREA DURING THE DAYTIME
ON SUNDAY. THE SECOND MAY IMPACT OUR REGION MONDAY INTO TUESDAY.
THE FIRST SYSTEM CURRENTLY IS PROGGED TO BE A RELATIVELY MOISTURE
STARVED CLIPPER THAT AT THE BEST WILL BRING SOME ISOLATED SNOW
SHOWERS TO PARTS OF SOUTHEAST WEST VIRGINIA. THE SECOND...WHILE
HAVING ONLY SLIGHT INDICATIONS OF A BIT MORE MOISTURE...WILL BE
ARRIVING WITH SIGNIFICANTLY COLDER AIR...PERHAPS AS COLD AS -20C AT
850 MB. WHILE MOISTURE WILL NOT BE AMPLE...DENDRITIC GROWTH WILL
BE EASY TO ACHIEVE SO THAT JUST ABOUT ANY LOW LEVEL CLOUD WILL
HAVE TO POTENTIAL OF GENERATING AT LEAST A FLURRY...AND COVERAGE
OF SNOW SHOWERS WILL BE ALL THAT MORE PREVALENT AS COMPARED TO THE
SUNDAY SYSTEM.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 545 AM EST WEDNESDAY...
POOR FLYING CONDITIONS WILL CONTINUE WITH POCKETS OF MVFR/IFR CIGS
WITH BANDS OF RAIN AND LOW CLOUDS. AS THE AREA OF LOW PRESSURE
STARTS TO MOVE EAST THIS AFTERNOON INTO THIS EVENING EXPECTING
SOME IMPROVEMENT IN CIGS AND VSBYS ALTHOUGH SOME AREAS OUT EAST
LINGER IN THE LOWER IFR CIGS UNTIL LATE IN THE DAY. LEFT A PERIOD
OF VFR/MVFR MOST SPOTS BUT CONFIDENCE REMAINS LOW UNTIL THE LOW
LEVEL MOISTURE GETS BRIEFLY SCOURED OUT THIS EVENING INTO TONIGHT
AS WINDS SHIFT TO THE WEST.
MVFR CONDITIONS WITH POCKETS OF IFR WILL RETURN TONIGHT INTO
THURSDAY MORNING...THERE IS SO MUCH LOW LVL MOISTURE THAT A BANK
OF STRATUS OR FOG COULD FORM. MORE CONFIDENT THIS OCCURS AT
BLF/LWB AND MAYBE BCB.
THE FLOW ALOFT KEEPS THE FRONTAL BOUNDARY CLOSE SUCH THAT ANOTHER
WAVE OF LOW PRESSURE WILL IMPACT THE AREA THURSDAY WITH POTENTIAL
FOR RAIN/SNOW OR MIX. PRECIP COULD AGAIN BE HEAVY ESPCLY WHEN A
CHANGE TO SNOW OCCURS OVER THE MOUNTAINS WITH LIGHT TO MODERATE
RAIN AROUND KDAN WHERE EVEN A BRIEF SWITCH TO SNOW COULD OCCUR
THURSDAY EVENING. SO...WE MAY STAY SUB VFR MOST OF THE LATE WEEK
UNTIL THIS SYSTEM EXITS FRIDAY MORNING. THEN...FINALLY A RETURN
OF VFR INTO THE WEEKEND INTO EARLY NEXT WEEK UNDER HIGH PRESSURE.
&&
.HYDROLOGY...
AS OF 1005 AM EST WEDNESDAY...
THE HEAVIEST RAIN HAS ENDED FOR THE REGION. RIVERS AND STREAMS
REMAIN AT OR JUST BELOW BANKFULL ACROSS PORTIONS OF THE REGION.
RAIN WILL TAPER SOME THIS AFTERNOON WITH ONLY LIGHT RAIN
REMAINING IN MOST SPOTS AND REFLECTED VIA ONLY LIGHT ADDED
RAINFALL TOTALS. SOME MAIN STEM RIVERS ARE EXPECTED TO FLOOD OR
CONTINUE FLOODING. SEE RIVER FLOOD WARNING FOR DETAILS. IN
ADDITION...FLOODING OF THE NEW RIVER AROUND ALLISONIA WILL LIKELY
CONTINUE INTO THIS AFTERNOON. RAINFALL RETURNS LATE TONIGHT AND
ESPCLY THURSDAY MORNING AS ANOTHER STRONGER AREA OF LOW PRESSURE
PASSES TO THE SOUTH. THIS PRECIP MAY BE HEAVY ENOUGH TO WARRANT
ANOTHER FLOOD WATCH BEFORE MOST OF THE RAIN CHANGES TO HEAVY WET
SNOW THURSDAY AFTERNOON.
&&
.EQUIPMENT...
THE KFCX 88D RADAR IS DOWN DUE TO PEDESTAL AND POSSIBLE POWER
SUPPLY PROBLEMS. PARTS ON ORDER AND REPAIRS ARE EXPECTED TO BE
MADE BY EARLY THURSDAY AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR VAZ007-009>020-022>024-032>035.
NC...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NCZ001-002-018.
WV...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...JH/KK
SHORT TERM...KM
LONG TERM...DS
AVIATION...JH/KK/WP
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jan 16, 11:12 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1112 AM EST WED JAN 16 2013 NCZ001-002-018-VAZ007-009>019-022-023-032>034-WVZ042>044-171615- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD-MERCER-SUMMERS-MONROE- 1112 AM EST WED JAN 16 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-171615- SURRY-STOKES-WILKES-YADKIN- 1112 AM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-171615- BATH-GREENBRIER- 1112 AM EST WED JAN 16 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-171615- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1112 AM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-171615- ROCKBRIDGE-AMHERST- 1112 AM EST WED JAN 16 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 7:18 PM EST | Areal Flood Warning | RNK | Pulaski | 6 hr |
| Jan 15, 7:57 PM EST | Areal Flood Warning | RNK | Smyth | 14 hr |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 4 days |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Halifax | 5 days |
| Jan 16, 12:39 AM EST | Areal Flood Advisory | RNK | Pulaski | 18 hr |
| Jan 16, 12:58 AM EST | Areal Flood Warning | RNK | Grayson | 8 hr |
| Jan 16, 4:29 AM EST | Winter Storm Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 11 hr |
| Jan 16, 6:54 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 16, 10:55 AM EST | River Flood Warning | RNK | Buckingham, Fluvanna | 25 hr |
| Jan 16, 10:55 AM EST | River Flood Warning | RNK | Buckingham, Charlotte, Fluvanna, Halifax | 6 days |
| Jan 16, 3:56 PM EST | Winter Storm Warning | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 33 hr |
| Jan 16, 3:56 PM EST | Winter Weather Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more | 12 hr |
| Jan 16, 6:28 PM EST | Areal Flood Advisory | RNK | Pulaski | 6 hr |
| Jan 16, 12:03 AM EST | Areal Flood Warning | RNK | Yadkin | 3 hr |
Nearby
Flood Watches in Virginia, 2013Flood Watches in North Carolina, 2013Every flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.